Alert archive / Guam / Small Craft Advisories in 2021

Small Craft Advisory 2, NWS Guam

January 27, 2021

NWS Guam issued this small craft advisory at Jan 27, 2021, 12:25 PM CST. It was in force for 303 days.

The area

The counties it named.

The facts

Issued
Jan 27, 2021, 12:25 PM CST (18:25 UTC)
Expired
Nov 26, 2021, 2:00 PM CST
In force
303 days
Issued by
NWS Guam

The text

As transmitted.

778 
WHGM70 PGUM 271825
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
425 AM ChST Thu Jan 28 2021

PMZ151>154-280230-
/O.NEW.PGUM.SC.Y.0002.210127T1825Z-210128T2000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
425 AM ChST Thu Jan 28 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM FRIDAY...

* WHAT...Seas 8 to 10 feet.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 AM ChST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Highest seas will be in Saipan and Tinian 
  waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
311 
WHGM70 PGUM 271832 CCA
MWWGUM

URGENT - MARINE WEATHER MESSAGE...CORRECTED
National Weather Service Tiyan GU
432 AM ChST Thu Jan 28 2021

PMZ151>154-280230-
/O.COR.PGUM.SC.Y.0002.210127T1831Z-210128T2000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
432 AM ChST Thu Jan 28 2021

Corrected to change product expiration time.

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM FRIDAY...

* WHAT...Seas 8 to 10 feet.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 AM ChST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Highest seas will be in Saipan and Tinian 
  waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

&&

$$
169 
WHGM70 PGUM 280601
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
401 PM ChST Thu Jan 28 2021

PMZ151>154-282100-
/O.EXT.PGUM.SC.Y.0002.000000T0000Z-210129T0800Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
401 PM ChST Thu Jan 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL FRIDAY EVENING...

* WHAT...Seas 8 to 11 feet tonight, then 8 to 10 feet Friday.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 PM ChST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Highest seas will be in Saipan and Tinian 
  waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Kleeschulte
845 
WHGM70 PGUM 281958
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
558 AM ChST Fri Jan 29 2021

PMZ151>154-290400-
/O.CON.PGUM.SC.Y.0002.000000T0000Z-210129T0800Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
558 AM ChST Fri Jan 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM TODAY...

* WHAT...Seas 8 to 10 feet today.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 PM ChST today.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Highest seas will be in Saipan and Tinian 
  waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid boating in hazardous conditions.

&&

$$

Stanko
711 
WHGM70 PGUM 290404
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
204 PM ChST Fri Jan 29 2021

PMZ151>154-290515-
/O.CAN.PGUM.SC.Y.0002.000000T0000Z-210129T0800Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
204 PM ChST Fri Jan 29 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Buoy reports indicate that combined seas have diminished to between
7 and 8 feet. As a result, the Small Craft Advisory is no longer 
in effect. 

$$

Middlebrooke
867 
WHGM70 PGUM 252005
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
Issued by National Weather Service Honolulu HI
605 AM ChST Fri Nov 26 2021

PMZ151>154-260415-
/O.NEW.PGUM.SC.Y.0002.211125T2005Z-211126T2000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
605 AM ChST Fri Nov 26 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CHST SATURDAY...

* WHAT...East winds 15 to 20 kt with frequent gusts up to 30 kt.

* WHERE...Guam, Rota, Tinian and Saipan Coastal Waters.

* WHEN...Until 6 AM ChST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 4:02 AM CST, 8 hours 23 minutes earlier.

Area forecast discussion, Jan 27, 4:02 AM CST, 8 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
802 PM ChST Wed Jan 27 2021

.Marianas Synopsis...
The shear line has slipped just south of Guam, with the northerly
swell invading our waters. The latest observations from the
Tanapag and Ritidian buoys confirm seas have increased to 8 feet,
with a periodicity of 13 seconds, yielding surf heights of 10 to
12 feet. Doppler radar imagery also shows precipitation have
decreased to just isolated light showers across the region. The
water temperature at the buoys continues to hold at 83 degrees.

&&

.Discussion...
The forecast has played out as expected, with the weakening shear
line continuing its slight southward push. With decreased surface
convergence as a result, showers have all but dissipated across
the Guam coastal waters (even then they're likely just a few
sprinkles or very small/light showers).

The next forecast concern is how long will the northerly swell
continue to create hazardous surf, which is detailed in the
section below. Otherwise, our next challenge is timing the arrival
of our next weakening shear line from the north, and any
precipitation potential with it. Overall the models continue to
show a somewhat weaker signature in the wind fields, as the
forecasted wind speeds have dropped a few knots compared to this
time yesterday, with values currently running in the 20 to maybe
25 knot range.

With this decrease in speed, its not surprising they also show a
later arrival, with Saturday night into Sunday starting to look
for favorable (which is about 6 to 12 hours slower than
yesterday). Conversely, they have trended upward with moisture
depth, with cross sections showing relative humidity values of 60%
and above now extending to 600 mb (~15,000 feet). If this holds,
at least scattered showers are anticipated given the amount of
lift seen in that layer, with "heavier" amounts possible (perhaps
a tenth of an inch to maybe a quarter, versus a few hundredths
like yesterday). Increasing wave/surf heights are also forecast,
as described below as well.

&&

.Marine...
Hazardous surf has developed as expected, with current observations
showing seas of 8 feet with a period (periodicity) of 13 seconds.
This yields surf heights of 10 to 12 feet, which could even
increase given altimetry showing a 10 to 13 feet average of waves
heights from 19N to 25N, between 140E to 142E (or roughly 450
miles to our northwest). This is something that we'll continue to
monitor with the latest guidance/observations. If confidence
increases that these higher waves will make it into our waters, a
small craft advisory may be needed.

Conditions look to improve by Friday afternoon, but, wave and surf
heights will increase once again for the latter half of the
weekend, as our next system arrives.

&&

.Eastern Micronesia and Chuuk...
Gentle to moderate trade winds are seen from Chuuk eastward to the
Marshall Islands. Morphed Integrated Microwave Imager data reveal
PW of about 1.1 inches near Chuuk and Pohnpei, and about 1.5
inches near Kosrae and Majuro. Modest trade-wind disturbances can be
found east of Kosrae near 5N165E, and east of the Marshall Islands
at 6N175E.

The dry trade regime should continue near Chuuk and Pohnpei thru
Friday. As the first trade disturbance gradually moves westward, it
will combine with higher moisture content at the lower levels to
trigger patchy showers near Kosrae thru Thursday evening. The second
disturbance will bring similar conditions to Majuro by Thursday
morning, and then spread them to Kosrae on Saturday. Due to very
shallow moisture content near Pohnpei and Chuuk, these two
disturbances are not expected to trigger too much showers there
during their passage from Friday thru Saturday night. A more robust
trade-wind convergence zone can be found east of the Date Line
between 5N and 9N, stretching eastward from 175W to beyond 160W.
This feature will combine with a trade-wind surge to prolong wetter
conditions near Majuro and Kosrae thru the weekend, and introduce
them to Pohnpei and Chuuk by late this weekend.

Modest trade-wind swell will keep seas at 4 to 7 feet across the
entire region thru Thursday night. Then a long-period northeasterly
swell generated by strong to near-gale winds behind a shear line
near 15N is scheduled to arrive late Thursday night. It will cause
both seas and surf to rise and become hazardous by Friday near
Chuuk, Pohnpei and Kosrae. For Majuro, it will take longer for the
surf and seas to build which might not reach hazardous levels until
late this weekend or early next week.

&&

.Western Micronesia for Koror and Yap...
A shear line drapes across the Philippine Sea north of far western
Micronesia near 12N. Latest Morphed Integrated Microwave Imager
data indicate PW values about 1.3 inches near Koror and about 1.6
inches near Yap.

Drier trades across the Republic of Palau should sustain relatively
fair weather for Koror thru tonight. For Yap, showers are going to
gradually increase starting later tonight as the shear line digging
southward takes advantage of increasing low to mid-level moisture.
This same trend is also anticipated near Koror beginning Thursday
afternoon. Once the shear line has passed south of Yap on Friday,
and Koror on Saturday, drier and breezy conditions should prevail.
Model guidance is suggesting a large ridge of high pressure moving
eastward from China to south of Japan during the weekend. This
feature will likely cause another stronger shear line to sink
southward across the Philippine Sea toward far western Micronesia,
which might bring back clouds, showers and fresh winds late Saturday
night or Sunday morning.

Combined seas of 4 to 7 feet are expected across far western
Micronesia tonight. Then a long-period NNE swell produced by strong
to near-gale winds behind the shear line will cause seas to build
across western Yap State late tonight, and across the Republic of
Palau Thursday morning. Therefore, seas will reach 6 to 8 feet near
Yap by early Thursday afternoon, and near Koror by Thursday evening.
They will build even higher at 8 to 10 feet by Saturday, hazardous
for small craft. Surf will also become hazardous by Thursday
afternoon at Yap, and by Thursday evening at Koror. Therefore, a
High Surf Advisory was issued for both Koror and Yap. Surf will grow
even higher this weekend and spread to east facing reefs.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...High Rip Current Risk through late Thursday night for
	 GUZ001>004.

     High Surf Advisory until 6 AM ChST Friday for GUZ001>004.

Marianas Waters...None.
&&

Marianas: Kleeschulte/Doll
Micronesia: Chan

Nearby

Small Craft Advisories in Guam, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.